Delaware, 2008

Damaging Wind in Delaware, June 14, 2008

June 14, 2008 · NWS PHI · 1 event in 1 county or zone

A slow moving cold front helped trigger scattered showers and thunderstorms across Delaware during the evening of the 14th. Because of the hot and humid air mass preceding this front, one storm became severe in Kent County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A slow moving cold front helped trigger scattered showers and thunderstorms across Delaware during the evening of the 14th. Because of the hot and humid air mass preceding this front, one storm became severe in Kent County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 14, 1:38 PM EST, 7 hours 2 minutes earlier.

Area forecast discussion, Jun 14, 1:38 PM EST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST FROM THE GREAT LAKES AND MOVE
THROUGH THE REGION LATE TONIGHT FOLLOWED BY WEAK HIGH PRESSURE
SUNDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND
THEN MOVE THROUGH THE REGION EARLY TUESDAY. ON WEDNESDAY THROUGH
FRIDAY, LOW PRESSURE WILL REMAIN OVER NORTHERN NEW ENGLAND WHILE
HIGH PRESSURE REMAINS OVER THE MIDWEST.

&&

.NEAR TERM /UNTIL EARLY SUNDAY MORNING/...
A SURGE OF WARM HUMID AIR AHEAD OF A COLD FRONT MOVING IN FROM
THE GREAT LAKES REGION WILL ALLOW SHOWERS AND TSTMS TO SPREAD IN
FROM THE WEST THIS EVENING. THE SHOWERS AND TSTMS SHOULD CONTINUE
TO DEVELOP THIS EVENING IN RESPONSE TO AN UNSTABLE AIRMASS IN
PLACE COMBINED WITH DIFLUENCE ALOFT AND AN APPROACHING COLD FRONT.
WINDS ALOFT ARE GENERALLY LIGHT, SO THE THREAT OF WIDESPREAD
SEVERE IS UNLIKELY. HOWEVER, SOME TSTMS COULD HAVE STRONG GUSTY
WINDS, AND TORRENTIAL DOWNPOURS AS WELL AS DANGEROUS LIGHTNING.

THE COLD FRONT MOVES THROUGH FROM THE NORTHWEST EARLY SUNDAY
MORNING. SCATTERED SHOWERS AND TSTMS REMAIN POSSIBLE UNTIL THE
FRONT MOVES THROUGH, THEN DRY AIR SHOULD MOVE IN FROM THE WEST.
THERE IS A POSSIBILITY OF SOME SHOWERS LINGERING INTO SUNDAY
MORNING OVER THE SOUTHEAST ZONES, EVEN AFTER THE FRONT CROSSES.
THIS IS DUE TO THE FACT THAT A SHORT WAVE ALOFT LINGERS BEHIND THE
FRONT AND COULD SLOW THE PROGRESSION OF THE DRYING ON SUNDAY.

&&

.SHORT TERM /SUNDAY MORNING THROUGH MONDAY NIGHT/...
DURING SUNDAY MORNING, AND CERTAINLY BY AFTERNOON, THE DRY AIR
COMES IN FROM THE NORTHWEST ALLOWING SKIES TO BECOME PARTLY SUNNY.
TEMPERATURES WILL STILL BE WARM, AS THE 850 TEMPS WILL STILL BE
AROUND PLUS 14, BUT HUMIDITY WILL BE LOWER THAN THIS AFTERNOON.

SUNDAY NIGHT LOOKS DRY. SKIES SHOULD BE PARTLY CLOUDY AS WE
CONTINUE TO HAVE SHORT WAVES MOVE THROUGH ALOFT.

ON MONDAY, ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST.
WARM AIR WILL REMAIN OVER THE REGION AS A SW FLOW AHEAD OF THE
FRONT BRINGS IN SOME MORE MOISTURE FROM THE SOUTHWEST. INITIALLY,
THIS WILL CAUSE AN INCREASE IN CLOUDS. BUT BY LATE AFTERNOON,
THERE COULD BE ENOUGH INSTABILITY TO GENERATE SCATTERED SHOWERS OR
TSTMS. I WENT A BIT BELOW MAV TEMPS FOR HIGHS, DUE TO
UNCERTAINTY AS CLOUDS COULD LIMIT HOW WARM WE GET.

MONDAY NIGHT AGAIN LOOKS WET WITH THE FRONT MOVING THROUGH FROM
THE WEST AND A WEAK AREA OF LOW PRESSURE COULD BE ON THE FRONT.
DEPENDING OF IF THE WEATHER INGREDIENTS COME TOGETHER LIKE THE GFS
SHOWS, WE COULD HAVE SOME HEAVY RAIN WITH THE FRONT. AGAIN MAV
TEMPS WERE GENERALLY USED.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
COOL CYCLONIC FLOW ALOFT WILL ALLOW FOR BELOW NORMAL TEMPERATURES
OVER THE REGION. A COLD FRONT THAT MOVES THROUGH EARLY TUESDAY
MORNING THEN LOW PRESSURE OVER NEW ENGLAND WILL KEEP A WEST TO
NORTHWEST FLOW OVER THE REGION WEDNESDAY THROUGH FRIDAY. THE UPPER
FLOW SHOULD WEAKEN ENOUGH ON SATURDAY TO ALLOW AN AREA OF HIGH
PRESSURE TO FORM OVER THE APPLACHIANS.

THE COOL CYCLONIC FLOW ALOFT WILL MEAN THAT SOME SHOWERS ARE
POSSIBLE WEDNESDAY AND THURSDAY AFTERNOON IN RESPONSE TO DAYTIME
HEATING AND INSTABILITY CAUSED BY THE CYCLONIC FLOW. THIS MIGHT
EXTEND INTO FRIDAY, BUT FOR NOW POPS WILL BE KEPT AT 20 PERCENT.
ON SATURDAY, HIGH PRESSURE SHOULD PROVIDE DRY WEATHER AND
TEMPERATURES THAT ARE A BIT WARMER.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
IT IS VFR ACROSS THE TAF SITES THIS AFTERNOON AND IT LOOKS LIKE THE
EARLIER HAZE/SMOKE HAS MIXED OUT IN MOST AREAS. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED TO THE WEST, AND THESE SHOULD MOVE INTO
OUR AREA THIS EVENING AND OVERNIGHT. I HAVE DECIDED TO USE THE VCSH
AREA-WIDE OVERNIGHT AND TRY TO TIME TWO PERIODS WHEN THE CHANCES
WILL BE GREATER IN TEMPO GROUPS. THERE IS LIMITED CONFIDENCE IN THE
TIMING FOR THE TEMPO GROUPS HOWEVER. ONCE THE PERIOD OF SHOWERS END
LATE TONIGHT, SOME LIGHT FOG IS EXPECTED, AND WAS RETAINED FROM THE
PREVIOUS TAFS. VFR AND A DRYING NW WIND EXPECTED AFTER 14Z OR 15Z
SUN.

OUTLOOK...FINE WEATHER EXPECTED SUNDAY THROUGH MOST OF MONDAY.
ANOTHER LOW PRESSURE SYSTEM AND FRONT WILL BRING LOWER CONDITIONS
MONDAY NIGHT AND POSSIBLY INTO TUE MORNING.

&&

.MARINE...
CONDITIONS WILL REMAIN SUB-SCA OVER THE WATERS TONIGHT AND THE REST
OF THE WEEKEND. WINDS WILL BE GUSTY AND SEAS CHOPPY LOCALLY IN ANY
THUNDERSTORM WHICH MAY VISIT THE WATERS TONIGHT, BUT OVERALL
CONDITIONS WILL NOT BE THAT BAD. SEAS WILL INCREASE LATER MONDAY
INTO MONDAY NIGHT AS THE NEXT LOW AND FRONT APPROACH, BUT OUR
PRESENT FORECAST KEEPS CONDITIONS SCA THEN TOO. A BETTER CHANCE FOR
SCA CONDITIONS WILL ARRIVE TUE AS THE COOLER AND DRIER AIR ARRIVE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...OHARA
MARINE...OHARA
Hazardous weather outlook, Jun 14, 12:45 PM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT SAT JUN 14 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-151745-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
145 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
SOME THUNDERSORMS MAY CONTAIN GUSTY WINDS HEAVY RAIN AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-151745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
145 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
SOME THUNDERSORMS MAY CONTAIN GUSTY WINDS HEAVY RAIN AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 14, 3:00 PM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT SAT JUN 14 2008

NJZ001-007-PAZ054-055-062-142200-
CARBON-MONROE-NORTHAMPTON-SUSSEX-WARREN-
400 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST
OF PATERSON TO 38 MILES SOUTHEAST OF SCRANTON TO 34 MILES NORTH OF
BETHLEHEM TO 21 MILES SOUTHEAST OF WILKES-BARRE TO 23 MILES NORTHWEST
OF ALLENTOWN...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
MECKESVILLE...WEISSPORT EAST AROUND 415 PM...BELTZVILLE STATE PARK...
PENN FOREST RESERVOIR AROUND 430 PM...JONAS...ECHO LAKE AROUND 445
PM...HIGHLAND LAKE...REEDERS AROUND 500 PM...DANIELSVILLE AND GILBERT
AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TFG
Special weather statement, Jun 14, 3:03 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EDT SAT JUN 14 2008

MDZ008-012-015-019-020-142300-
CAROLINE-CECIL-KENT-QUEEN ANNES-TALBOT-
403 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNES AND TALBOT COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE OVER THE WASHINGTON D C AREA
AND WAS MOVING EAST AT 25 MPH. IF THEY MAINTAIN THEMSELVES, THE
THUNDERSTORMS WILL BE NEAR CHESTER...STEVENSVILLE SOUTH AROUND
530 PM...TILGHMAN ISLAND...CHESTER AROUND 545 PM...SKIPTON...
COPPERVILLE AROUND 600 PM...BETTERTON...CORDOVA AROUND 615 PM...
MATTHEWS AND HAMBLETON AROUND 630 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TFG
Special weather statement, Jun 14, 4:55 PM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT SAT JUN 14 2008

DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071-
150100-
BERKS-BUCKS-CAMDEN-CARBON-CECIL-CHESTER-DELAWARE-GLOUCESTER-HUNTERDON-
LEHIGH-MERCER-MIDDLESEX-MONROE-MONTGOMERY-MORRIS-NEW CASTLE-
NORTHAMPTON-NORTHWESTERN BURLINGTON-PHILADELPHIA-SALEM-SOMERSET-
SUSSEX-WARREN-
555 PM EDT SAT JUN 14 2008

...WIDELY SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE REGION...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SOME WIDELY SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS FROM
HARFORD COUNTY IN MARYLAND NORTHEAST THROUGH THE POCONOS.
THESE STORMS ARE MOVING EAST AT 10 TO 15 MPH.

THE GREATEST CHANCE OF EXPERIENCING THUNDERSTORMS BETWEEN NOW AND
9 PM WILL BE OVER THE POCONOS, NORTHWEST NEW JERSEY AND THE
PHILADELPHIA WESTERN SUBURBS.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS. ADDITIONAL SEVERE THUNDERSTORM WARNINGS ARE
POSSIBLE IF THE STORMS BECOME EVEN STRONGER.

SEVERE OR NOT EXPECT INTENSE LIGHTNING FROM THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

TFG
Local storm report, Jun 14, 8:04 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            ECHO LAKE               41.06N 75.06W
06/14/2008                   MONROE             PA   TRAINED SPOTTER

            ROADWAYS FLOODED IN MIDDLE SMITHFIELD TOWNSHIP.

0535 PM     TSTM WND DMG     EAST SIDE               41.06N 75.76W
06/14/2008                   CARBON             PA   EMERGENCY MNGR

            TREES DOWN IN KIDDER TOWNSHIP.

0555 PM     TSTM WND DMG     BELTZVILLE STATE PARK   40.87N 75.61W
06/14/2008                   CARBON             PA   EMERGENCY MNGR

            TREES DOWN IN TOWAMENSING TOWNSHIP.

0555 PM     FLOOD            CHRISTMANS              40.97N 75.64W
06/14/2008                   CARBON             PA   TRAINED SPOTTER

            ROADWAY FLOODING IN KIDDER TOWNSHIP AND PENN FOREST
            TOWNSHIP.

0600 PM     LIGHTNING        3 NW TOBYHANNA          41.21N 75.46W
06/14/2008                   MONROE             PA   BROADCAST MEDIA

            *** 1 FATAL, 4 INJ *** LIGHTNING FATALITY AND INJURIES AT
            GOULDSBORO STATE PARK.

0630 PM     TSTM WND DMG     PERRYVILLE              39.57N 76.07W
06/14/2008                   CECIL              MD   EMERGENCY MNGR

            TREES DOWN FROM PERRYVILLE TO RISING SUN.

0645 PM     FLOOD            BRODHEADSVILLE          40.92N 75.40W
06/14/2008                   MONROE             PA   TRAINED SPOTTER

            ROADWAYS FLOODED.

0700 PM     TSTM WND DMG     COCHRANVILLE            39.89N 75.92W
06/14/2008                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0700 PM     TSTM WND DMG     OXFORD                  39.79N 75.98W
06/14/2008                   CHESTER            PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0700 PM     TSTM WND DMG     WEST CHESTER            39.96N 75.61W
06/14/2008                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0710 PM     TSTM WND DMG     ELVERSON                40.16N 75.83W
06/14/2008                   CHESTER            PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0710 PM     TSTM WND DMG     HONEY BROOK             40.09N 75.91W
06/14/2008                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0800 PM     HAIL             SALEM                   39.57N 75.47W
06/14/2008  E0.25 INCH       SALEM              NJ   TRAINED SPOTTER

            WIND GUST TO 35 MPH.

0804 PM     LIGHTNING        PHILLIPSBURG            40.69N 75.18W
06/14/2008                   WARREN             NJ   TRAINED SPOTTER

            *** 4 INJ ***

0805 PM     TSTM WND DMG     NORTH WALES             40.21N 75.28W
06/14/2008                   MONTGOMERY         PA   EMERGENCY MNGR

            TREE LIMBS DOWN.

0817 PM     TSTM WND GST     MAPLE SHADE             39.95N 75.00W
06/14/2008  E60.00 MPH       BURLINGTON         NJ   NWS EMPLOYEE

0820 PM     HAIL             LEONARDO                40.42N 74.06W
06/14/2008  E0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            WIND GUST TO 55 MPH.

&&

IOVINO
Special weather statement, Jun 14, 8:28 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EDT SAT JUN 14 2008

DEZ002>004-150330-
DELAWARE BEACHES-INLAND SUSSEX-KENT-
928 PM EDT SAT JUN 14 2008

...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF DOVER...MOVING EAST AT 27 MPH.
THE THUNDERSTORM WILL BE NEAR ELLENDALE...MILFORD AROUND 945 PM...
MILTON...SLAUGHTER BEACH AROUND 1000 PM...LEWES...LONG NECK AROUND
1015 PM...HENLOPEN ACRES AND REHOBOTH BEACH AROUND 1030 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM AND WILL DOWN SOME
WEAK TREE LIMBS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TFG
Local storm report, Jun 14, 8:34 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            ECHO LAKE               41.06N 75.06W
06/14/2008                   MONROE             PA   TRAINED SPOTTER

            ROADWAYS FLOODED IN MIDDLE SMITHFIELD TOWNSHIP.

0535 PM     TSTM WND DMG     EAST SIDE               41.06N 75.76W
06/14/2008                   CARBON             PA   EMERGENCY MNGR

            TREES DOWN IN KIDDER TOWNSHIP.

0555 PM     FLOOD            CHRISTMANS              40.97N 75.64W
06/14/2008                   CARBON             PA   TRAINED SPOTTER

            ROADWAY FLOODING IN KIDDER TOWNSHIP AND PENN FOREST
            TOWNSHIP.

0555 PM     TSTM WND DMG     BELTZVILLE STATE PARK   40.87N 75.61W
06/14/2008                   CARBON             PA   EMERGENCY MNGR

            TREES DOWN IN TOWAMENSING TOWNSHIP.

0600 PM     LIGHTNING        3 NW TOBYHANNA          41.21N 75.46W
06/14/2008                   MONROE             PA   BROADCAST MEDIA

            *** 1 FATAL, 4 INJ *** LIGHTNING FATALITY AND INJURIES AT
            GOULDSBORO STATE PARK.

0630 PM     TSTM WND DMG     PERRYVILLE              39.57N 76.07W
06/14/2008                   CECIL              MD   EMERGENCY MNGR

            TREES DOWN FROM PERRYVILLE TO RISING SUN.

0645 PM     FLOOD            BRODHEADSVILLE          40.92N 75.40W
06/14/2008                   MONROE             PA   TRAINED SPOTTER

            ROADWAYS FLOODED.

0700 PM     TSTM WND DMG     WEST CHESTER            39.96N 75.61W
06/14/2008                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0700 PM     TSTM WND DMG     OXFORD                  39.79N 75.98W
06/14/2008                   CHESTER            PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0700 PM     TSTM WND DMG     COCHRANVILLE            39.89N 75.92W
06/14/2008                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0710 PM     TSTM WND DMG     HONEY BROOK             40.09N 75.91W
06/14/2008                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0710 PM     TSTM WND DMG     ELVERSON                40.16N 75.83W
06/14/2008                   CHESTER            PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0800 PM     HAIL             SALEM                   39.57N 75.47W
06/14/2008  E0.25 INCH       SALEM              NJ   TRAINED SPOTTER

            WIND GUST TO 35 MPH.

0804 PM     LIGHTNING        PHILLIPSBURG            40.69N 75.18W
06/14/2008                   WARREN             NJ   TRAINED SPOTTER

            *** 4 INJ ***

0805 PM     TSTM WND DMG     NORTH WALES             40.21N 75.28W
06/14/2008                   MONTGOMERY         PA   EMERGENCY MNGR

            TREE LIMBS DOWN.

0817 PM     TSTM WND GST     MAPLE SHADE             39.95N 75.00W
06/14/2008  E60.00 MPH       BURLINGTON         NJ   NWS EMPLOYEE

0820 PM     HAIL             LEONARDO                40.42N 74.06W
06/14/2008  E0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            WIND GUST TO 55 MPH AND PEA SIZED HAIL IN MIDDLETOWN
            TOWNSHIP.

0840 PM     TSTM WND DMG     FREEHOLD                40.26N 74.28W
06/14/2008                   MONMOUTH           NJ   EMERGENCY MNGR

            TREES DOWN IN FREEHOLD AND COLTS NECK.

0900 PM     HEAVY RAIN       LEONARDO                40.42N 74.06W
06/14/2008  M3.00 INCH       MONMOUTH           NJ   EMERGENCY MNGR

            THREE INCHES OF RAIN IN 45 MINUTES IN MIDDLETOWN
            TOWNSHIP.

&&

IOVINO

The radar

The Dover AFB radar (KDOX), 12 km away, was scanning. The volume nearest the first event began at 01:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kent

When
June 14, 8:40 PM EST
Where
Kent County, Houston
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.920, -75.500

A severe thunderstorm tore down a couple of wires, tree limbs and trees in Houston.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117809.